Alert archive / Nebraska / High Wind Warnings in 2025
High Wind Warning 1, NWS Omaha, NE
NWS Omaha, NE issued this high wind warning at Mar 3, 2025, 3:06 PM CST for 30 counties in Nebraska; 8 counties in Iowa. It took effect at Mar 4, 2025, 12:00 PM CST. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2025, 3:06 PM CST (21:06 UTC)
- In effect from
- Mar 4, 2025, 12:00 PM CST
- Expired
- Mar 5, 2025, 12:00 PM CST
- In force
- 24 hr
- Issued by
- NWS Omaha, NE
All 38 counties
Fremont County, IA, Harrison County, IA, Mills County, IA, Monona County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Shelby County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cass County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Pierce County, NE, Platte County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 16 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.1 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1080 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this high wind warning went out at Mar 3, 11:18 AM CST, 3 hours 48 minutes earlier. Its key messages:
- Widespread rain (90-100% chance) and a few thunderstorms on Tuesday with a changeover to snow occurring from west-to-east late Tuesday afternoon into Tuesday night. Snow totals remain uncertain, though several inches are possible.
- The changeover to snow will coincide with extremely strong north winds with gusts of 55 to 65 mph, resulting in significantly reduced visibilities and possible blizzard conditions. Travel will be especially difficult on east-west roads, and scattered power outages may occur.
- Both the snow and winds will slowly diminish from west-to-east late Tuesday night through Wednesday morning.
- A rain-snow mix or light snow is appearing more likely (40-70% chance) Thursday night into Friday with the best potential for minor accumulations in northeast Nebraska into west-central Iowa.
Area forecast discussion, Mar 3, 11:18 AM CST, 3 hours 48 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
1118 AM CST Mon Mar 3 2025
.KEY MESSAGES...
- Widespread rain (90-100% chance) and a few thunderstorms on Tuesday
with a changeover to snow occurring from west-to-east late
Tuesday afternoon into Tuesday night. Snow totals remain
uncertain, though several inches are possible.
- The changeover to snow will coincide with extremely strong north
winds with gusts of 55 to 65 mph, resulting in significantly
reduced visibilities and possible blizzard conditions. Travel
will be especially difficult on east-west roads, and scattered
power outages may occur.
- Both the snow and winds will slowly diminish from west-to-east
late Tuesday night through Wednesday morning.
- A rain-snow mix or light snow is appearing more likely (40-70%
chance) Thursday night into Friday with the best potential for
minor accumulations in northeast Nebraska into west-central Iowa.
&&
.DISCUSSION...
Issued at 408 AM CST Mon Mar 3 2025
Today and Tonight...
A significant midlevel trough over the Great Basin into lower
CO Valley early this morning will progress into the central and
southern Rockies today and into the adjacent High Plains
tonight. In the low levels, lee cyclogenesis will occur over
eastern CO today with the low moving into western KS tonight.
The dynamic response to the approaching storm system has
fostered the development of a 40-50 kt nocturnal low-level jet
over the central Plains. Moisture return along that feature is
well underway, and nicely delineated by the stratus deck
streaming north through western KS into central and northeast NE.
That moisture will eventually work it's way through the
remainder of our area with clouds steadily increasing
throughout the day. Highs are expected be mainly in the mid to
upper 50s with south winds gusting to 25-30 mph by this
afternoon.
Low-level warm thermal and moisture advection will continue into
tonight within the exit region of a 50-60 kt low-level jet
redeveloping to our immediate south. Forecast soundings suggest that
patchy drizzle will become increasingly likely this evening as lift
is enhanced beneath a capping inversion. That capping inversion will
be gradually eroded overnight with the drizzle transitioning to
scattered showers and a few thunderstorms.
Tuesday and Wednesday...
The 00z global models remain in good agreement in the track and
intensity of a dynamic, mid-latitude cyclone, which will move
through the central part of the nation Tuesday and Tuesday
night. The surface low track has shifted slightly to the south,
and now it appears that any strong/severe storm potential will
remain to the south of our area Tuesday afternoon/evening.
Precipitation coverage may end up being somewhat limited Tuesday
morning owing to the presence of the midlevel dry slot over the
area. However, by Tuesday afternoon into evening, the models
suggest the cyclone will undergo deepening with an anomalously
moist Trowal/deformation zone developing across the area. That
will lead to increasing precipitation coverage and intensity
with the most challenging aspect of this forecast being how
quickly rain transitions to snow. The changeover will initially
occur over northeast NE Tuesday afternoon with that process
being accelerated after sunset across the remainder of the area
owing to the loss of daytime heating and latent cooling effects
within the evolving heavy precipitation band.
Snowfall amounts remain tricky as SLRs will initially be low and
ground temperatures warm. And, there is still considerable spread
across the various ensemble systems in regard to amounts.
The EPS remains most aggressive with snowfall totals;
indicating >= 60% chance of 3" or more across far eastern NE and
western IA through Wednesday morning, whereas the GEFS and NBM
are closer to a 30-40% chance.
A couple items of note about the snow potential: 1) snowfall doesn't
necessarily equate to measured snow depth, especially given the
initially warm surface temperatures (mentioned above) and the
potential for compaction. 2) Even a minimal amount of snowfall could
be significantly impactful with this storm system due to the
extremely strong north winds that are forecast. Peak gusts of 55 to
upwards of 60-65 mph appear likely beginning late Tuesday
afternoon and continuing into Wednesday morning. The winds in
and of themselves will make travel difficult, especially on
east-west roads. However, the addition of moderate to
potentially heavy snow will result in considerable visibility
reductions and possible blizzard conditions. Given these
considerations, a Winter Storm Watch for potential blizzard
conditions has been issued, in addition to the existing High
Wind Watch.
The snow will taper off from west-to-east across the area late
Tuesday night into Wednesday morning with the winds gradually
diminishing through the day.
Thursday through the weekend...
An initially intense storm system over the Interior West Thursday is
forecast to weaken slightly as it emerges into the central
Plains Thursday night and Friday. The midlevel system will be
attended by a vigorous surface low tracking across KS; leaving
our area in the cold sector. This setup will favor the potential
for light snow and/or a rain-snow mix, especially Thursday
night into Friday morning. The best potential for minor
accumulations currently appears to be across the northern half
of the area.
&&
.AVIATION /18Z TAFS THROUGH 18Z TUESDAY/...
Issued at 1110 AM CST Mon Mar 3 2025
Conditions will gradually deteriorate ahead of the approaching
storm system. Patchy MVFR ceilings will fill in across KOMA and
KOFK by 00Z this evening, dropping to IFR and eventually LIFR
overnight. Rain will move into the area by 06Z tonight, however
some patchy drizzle could develop between 00-06Z this evening.
Winds will remain gusty through the afternoon, but should
diminish to 12 kts or less after 00Z tonight.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...High Wind Watch from Tuesday afternoon through Wednesday
morning for NEZ011-012-015>018-030>034-042>045-050>053-
065>068-078-088>093.
Winter Storm Watch from Tuesday evening through Wednesday
morning for NEZ015-033-034-043>045-050>053-065>068-078-
088>093.
Winter Storm Watch from Tuesday afternoon through late Tuesday
night for NEZ011-012-016>018-030>032-042.
IA...High Wind Watch from Tuesday afternoon through Wednesday
morning for IAZ043-055-056-069-079-080-090-091.
Winter Storm Watch from Tuesday evening through Wednesday
morning for IAZ043-055-056-069-079-080-090-091.
&&
DISCUSSION...Mead
AVIATION...KGHazardous weather outlook, Mar 3, 10:11 AM CST, 4 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 1011 AM CST Mon Mar 3 2025 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-040615- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 1011 AM CST Mon Mar 3 2025 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Widespread rain and a few thunderstorms are expected on Tuesday with a changeover to snow occurring from west-to-east late Tuesday afternoon into Tuesday night. Snow totals remain uncertain, though several inches are possible. The changeover to snow will coincide with extremely strong north winds with gusts of 55 to 65 mph, resulting in significantly reduced visibilities and possible blizzard conditions. Travel will be especially difficult on east-west roads, and scattered power outages may occur. A rain-snow mix or light snow is appearing more likely Thursday night into Friday with the best potential for minor accumulations in northeast Nebraska into west-central Iowa. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 3:51 AM CST | Winter Storm Watch | OAX | Antelope, Boone, Burt, Butler, Cass, Cedar and 24 more | 11 hr |
| Mar 3, 2:45 PM CST | Blizzard Warning | OAX | Burt, Cass, Cedar, Cuming, Dodge, Douglas and 13 more | 36 hr |
| Mar 3, 2:45 PM CST | Winter Weather Advisory | OAX | Antelope, Boone, Burt, Butler, Cedar, Colfax and 15 more | 36 hr |
Nearby
High Wind Warnings in Nebraska, 2025High Wind Warnings in Iowa, 2025Every high wind warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.